Jump to content

Antibiotics Doing A Number


Dizzy Dame
 Share

Recommended Posts

Hi All,

I just wanted to update everyone on what was happening with my antibiotic treatment. I started taking zithromyacin on monday to treat a likely lyme infection that my doctors are hoping is the cause of my POTS.

Within a few hours of taking my first dose, a barage of symptoms knocked me flat on my butt. I had stomach cramps, diarrhea, nausea, a mild headache, my POTS symptoms got worse, and all I wanted to do was curl up under a bunch of blankets. It really wasn't soooo awful, it was just like a surge in all my normal symptoms.

However, on Tuesday, I woke up with sores all over my face, and my left lip and cheek were very swollen. I went and saw my doctor and she didn't know what to make of them, but assumed that it was part of the herxheimer reaction I've been experiencing.

Now, I'm having trouble urinating. I usually never have any problems going to the bathroom, but over the past 24 hours, it takes 2-3 seconds to get things started when I go to the bathroom. I also have to concentrate on it or else I'll stop. Does anyone else have this problem? Does this sound like neurogenic bladder?

If it keeps up I'm going to call my doc again, but I've been calling her every day, so I'd like to give her at least a teensy break.

Anyway, because my reaction to the antibiotics was so strong, my doctors are now convinced I have lyme disease, or at least I have something that's responding to the antibiotics. Hopefully over the next few weeks things will calm down, and maybe I'll even start to see some improvement.

Link to comment
Share on other sites

It sounds like your having a reaction to the medication to me. I would be asking the doctor a few more questions about it.

I do hope you feel better soon. I know how you feel..several years ago I got Rocky Mountain Tick Fever from a tick on my neck (left by my dogs). The medication was horrible and so were the symptoms I had. I feel for you and hope your feeling better soon.

Nolie

Link to comment
Share on other sites

Hi,

I hope you're feeling better soon. Have you looked up possible side effects on the internet?

I had two separate courses of zithromax - 5 days each- a few weeks ago.

I took two pills the first day, then one pill for the next four days.

I'm trying to remember how I handled it. I think you can eat food with the medication, right? Actually, one pharmacist told me I could eat with the med, the other told me it didn't matter.

I ate with the med in order to handle it better. I think I felt poorly for the first 2 -3 days, felt kind of sick. Then I felt better. I don't remember problems urinating, though I do get that from decongestants.

I also took acidolphilus with it to prevent diarrhea or yeast.

Are you still doing poorly? Are you still having problems urinating? Since it's Friday, and it feels uncomfortable calling a doctor on the weekend, I guess you're trying to evaluate what to do.

Obviously, you are reacting to something. For how long are you supposed to be on this med? Maybe you could talk to a fellow "lymie" on the internet and find out if this is typical?

Wouldn't it be great if surviving all these problems now leads you to a healthier place?

I wish you better days ahead.

Link to comment
Share on other sites

Are you feeling any better? I know the first days of antibiotics can be rough! I had a very hard time when I started on plaquenil and biaxin. I had to take an incredibly small dose and work up. Makes me wonder if pots patients are all extra sensitive....

Hang in there,

Pam

Link to comment
Share on other sites

Thanks guys. The urination problems seem to be calming down, so now I'm just dealing with everything else. However, all my doctors think this is a good sign. Despite feeling so sick, these symptoms mean that the antibiotics are working and are helping flush out all the nasty bacteria hiding in my tissue. Hopefully in the next few days things will calm down...and who knows, maybe I'll even start to see some minor improvements in my overall symptoms. :ph34r:

Link to comment
Share on other sites

Thanks guys. The urination problems seem to be calming down, so now I'm just dealing with everything else. However, all my doctors think this is a good sign. Despite feeling so sick, these symptoms mean that the antibiotics are working and are helping flush out all the nasty bacteria hiding in my tissue. Hopefully in the next few days things will calm down...and who knows, maybe I'll even start to see some minor improvements in my overall symptoms. :ph34r:

Hi Dizzy Dame,

Yep, sounds to me that it is a good sign that you are reacting to the antibiotics like you are. This means you have something bacterial...either lyme or a lyme like illness that has caused all your symptoms.

When I started the antibiotics it hit me hard. I was ignorant about how serious too fast of treatment can be. My GP had no idea either and I had not gone to a LLMD yet. I too probably should have taken it slower in the beginning. I got through it though... and feel much better now ...like the difference between night and day.

I am just mad that so many doctors have no clue about this disease. To think just a short course of antibiotics could tell many people whether they have a lyme infection or not...it just blows my mind that more doctors are not aware of it.

I really think the internet has probably helped a long misdiagosed/undiagnosed disease finally get recognized. Many people would not have even been diagnosed if they had not gone on the internet and searched themselves. Sad.

You are one of the lucky ones...I think it is good news for you as it shows that you have something causing those symptoms and with treatment YOU will improve. Take care...hang in there...keep the faith.

Link to comment
Share on other sites

I just wanted to drop a line and say I am thinking about you. I havn't been around in a few days, we been busy with our son at the hospital for test! :(

But I wanted to say I hope you are doing better, but I am gald the antibiotics are working. I still hate taking my due to how they make me feel, but if it takes care of things then hopfully we are all going to get better!

Wouldn't that ge great!

Hang in there! :)

Link to comment
Share on other sites

Thanks guys for all the support ;)

Unfortunately my symptoms are getting steadily worse, not better. I'm going to call my doctor tomorrow because I'm starting to worry something's wrong. I haven't felt this sick since last winter...and that was before I was on any medications for my POTS. Basically, I feel like I'm not on any meds of any kind, even though I'm on both midodrine and mestinon.

Grrrrrrr. I'm also on the lowest possible dose of antibiotics, so I don't know what we're going to do...

But anyways, thanks for the support and encouragement. It means so much to me!

Hugs,

Lauren

Link to comment
Share on other sites

Lauren,

I'm so sorry that your symptoms are getting worse. I'll be praying for wisdom for your doctor. I hope things get better for you soon.

How long have you been on Mestinon? I was just wondering if that could be causing some of your problems. When I tried it 2 years ago it worked for a few days and my symptoms improved some. But then they gradually got worse over the next two weeks and I was worse off them before Mestinon. We think the medicine just built up in my system and was then too much for me. I went off the meds and my health then went back up to baseline.

Hope you find some relief from your symptoms soon.

Hugs,

Rachel

Link to comment
Share on other sites

Thanks Rachel. I've been on Mestinon for about 6 months now, and it's been a wonder drug for me so far. All of these symptoms began the day I started antibiotics, so I'm 99% sure they're related.

I'm sorry mestinon didn't help you. I know it's helped so many people. I hope you're on something now that manages your symptoms ;)

Link to comment
Share on other sites

This is a good subject---------------I hope you can figure out something to help you find what is going on.

That's scary when your taking an antibiotic to get over an infection, and you end of feeling worse.

I just took my first done of keflex-----I'm feeling like a train wreck on it. Jittery, going to the bathroom, HR feels fast-------------I just feel hyper adrengic on it--------------I feel like I'm going to jump out of my skin. I can't wait until it wears off. The trouble is that I'm on it for a cellulitis type infection at the base of my thumb nail-it's a nasty infection----and I don't think I can tolerate the antibiotics.

Not sure what my options are now.

I hope you find out what's going on.

Maxine :0)

Link to comment
Share on other sites

Dizzy,

Are you taking 500 mg/zithromycin a day?

I believe that is higher than what I took for my recent throat infection. I took 500 mg the FIRST day, and then 250 mg/day.

Is it possible that ALL your meds TOGETHER cause the side effects?

I pray today is a better day for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...